HCP Live
Contagion LiveCGT LiveNeurology LiveHCP LiveOncology LiveContemporary PediatricsContemporary OBGYNEndocrinology NetworkPractical CardiologyRheumatology Netowrk

PedsConLive Staff

KROGER PHARMACY

1213 STAFFORD DR

Articles

Top 10 Common Medication Errors-Drug #9: Clonidine

May 22, 2013

After several 5 mg doses of clonidine, this 5 kg boy became extremely lethargic and hypotensive. What went wrong?

Top 10 Common Medication Errors -- Drug #7 -- Ciprofloxacin

April 04, 2013

A prescription was called into the local pharmacy for ciprofloxacin suspension (200 mg via G-tube bid [10 mg/kg/dose]). After the patient received 2 doses of the medication, the parents noticed that the G-tube was clogged off. What’s the problem here?

Common Medication Errors: Drug #6: Ketorolac

March 06, 2013

Ketorolac is a good option for relieving pain in patients with sickle cell disease, but there can be a problem with how this agent is prescribed for children.

Top 10 Common Medication Errors-Drug #3: Ceftriaxone

November 28, 2012

Ceftriaxone is used to treat an array of infections and can be given once daily IV or IM. However, it should generally be avoided in neonates, especially those with high bilirubin levels. This case demonstrates how problems can -- and do -- occur with this agent.

Top 10 Common Medication Errors-Drug #2: Insulin

October 19, 2012

Beware handwritten prescriptions for insulin and use of abbreviations....this case illustrates the dangers.

Top 10 Common Medication Errors-Drug #1: Acetaminophen

September 19, 2012

Infants acetaminophen, 80 mg/0.8 mL, was taken off the market early in 2012, and most pharmacies now only carry the 160 mg/5mL concentration. The label, however, does not provide instruction on how to administer an infant dose. Here, another major problem plus simple measures to prevent under- or over-dosing.